Agenda | Training Topics

China Shot Peening Seminar

Shot Peening Seminar Day 1 – July 12, 2018 – Thursday
PRELIMINARY SCHEDULE

Start Description
8:00am Check-in Pre-registered attendees should arrive during this time to sign in and collect reference materials (30 min)
8:30am Seminar Opening and Introduction to Shot Peening by EI SPT as part of FAA course material. This entry level class discusses the history and fundamentals of the peening process that we know today as terms used in the industry are introduced and explained. This session also defines when the peening process should be performed. (40 min)
9:10am Peening Media by EI SPT as part of FAA course material. The media is the real tool of the peening process. This session gives an overview of the four types of media commonly used in peening and their attributes. This class also briefly discusses what to look for when selecting the right media for your application. (30 min)
Break (20 min)
10:00am Intensity Basics & Calculation by EI SPT as part of FAA course material. This class will introduce the concept of peening intensity and how it is measured using Almen strips, holders and gages. The saturation curve and the 10% rule are explained and guidelines for new set-ups and verification trials for peening intensity are discussed. (50 min)
10:50am Saturation Curve Practice 1-3 by EI SPT as part of FAA course material. This session explores simplified saturation curves as workshop attendees are asked to plot arc height data in order to determine intensity. Calculation device required (20 min)
11:10am Peening Coverage and Masking by EI SPT as part of FAA course material. This session outlines Coverage requirements for the peening process. We discuss why Coverage is important and how to inspect for proper Coverage. A brief outline of part masking options will also be discussed. (50 min)
LUNCH (45 min)
12:45pm Machine Basics by PakPal. In our discussions, we will start with defining the basics of an airblast machine including design criteria for cabinets, reclaim and ventilation arrangements, dust collectors and controls. As a natural progression, we will talk about optimizing your process in terms of critical process parameters such as air pressure, media flow rate etc. (40 min)
1:25pm Rotary Flap Peening Lecture by EI SPT as part of FAA course material. Rotary Flap Peening has been embraced by the aviation industry.  It is an inexpensive way to apply the peening process in small areas without having to use large blast cabinets.  This session discusses the origins of “flapper” peening and outlines how it uses a slightly different set of rules from conventional peening.  Participation in a Practical (hands-on) is mandatory for those seeking to be tested for FAA course credit. This session will feature the FlapSpeed-Pro closed loop Rotary-Flap peening motor.(60 min)
Break/Dismissal (20 min)
2:45pm Level 1 / Rotary-Flap Written Exams (45min for L1 / 30 min for RF)
3:45pm Session 1
2 avail
Rotary-Flap Peening Practicals by EI SPT as part of FAA course material. These sessions are exclusively for those participants that are testing for the Rotary Flap certificate. Students will undergo practical testing after completing a written examination. (60 min each – limited availability)

NOTE: Session availability shown is not updated instantly – Registrations may be altered or rejected if they exceed availability between updates. Special arrangements may be available if/when all sessions are full. Please contact us for options.

4:45pm Session 2
2 avail
5:45pm Session 3
2 avail

 

Shot Peening Seminar Day 2 – July 13, 2018 – Friday
PRELIMINARY SCHEDULE

Start Description
8:30am Media Inspection and Maintenance by EI SPT as part of FAA course material. Using the correct media and maintaining its quality is a must for a consistent process. This session discusses different media specifications and their requirements. Examples of both shape and size inspection are reviewed and on-machine devices that help meet specifications and maintain media quality are also examined. (50 min)
9:20am Advanced Intensity – Parameter Adjustments by EI SPT as part of FAA course material. This session looks at how other peening parameters can affect the intensity results in your process. Changes in the media and machine condition can cause undesired results. (50 min)
Break (20 min)
10:30am Advanced Saturation Curve Practice 4-8 by EI SPT as part of FAA course material. This hands-on practical asks students to produce slightly more challenging saturation curves and determine an intensity value. This session also invokes the thought that the saturation curve can be more than just a means to determine an intensity value. Calculation device required (40 min)
11:10am Advanced Coverage and Lean Peening by EI SPT as part of FAA course material. For the process engineer, this session discusses how to determine part processing time to insure proper coverage while avoiding peening parts for too long. Solutions for hard to peen locations are also discussed. (50 min)
LUNCH (45 min)
12:45pm Audit Preparation and Practical Media Inspection by EI SPT. Participants will examine media for size and shape spec conformance. Time will also be spent discussing audit preparation from an actual audit survivor. (60 min)
1:45pm Peening Applications by Curtiss-Wright Metal Improvement. Learn about the many ways that shot peening is used to improve products from fatigue life improvement and beyond. This session also presents different reasons and ways to apply the peening process. (50 min)
Break (20 min)
2:55pm Procedures & Processes by EI SPT. (ENGLISH PRESENTATION) For process engineers and managers, this session will; outline and discuss the standard peening procedure, review J443’s allowance for efficiently verifying intensity of test fixtures with multiple Almen test strip locations, explain how residual stress curves are generated and what they tell us, discuss optional secondary processes that further improve fatigue life, and speculate on the requirements of an upcoming SAE manual peening specification and why it’s important. (40 min)
3:35pm Residual Stress Measurement from Proto Manufacturing. This class touches on some very interesting peening concepts that don’t typically get discussed in other classes. First we discuss how the understand a Residual Stress Curve to gain a better understanding how to improve the shot peening process. From there we discuss dual peening, the effect of thermal energy in peening, the basics of a S-N curve, the effects of fine-finishing after peening. (40 min)
Break/Dismissal (15 min)
4:30pm Level 2 / 3 – Written Exams (60 min L2 / 90 min L3)

 

Instructors scheduled for the Shot Peening Seminar are:
  • Miao Hong Yan of EI Shot Peening Training
  • Adam Chai of Blastwell
  • Dave Barkley of EI Shot Peening Training
  • Grace Wang of Curtiss-Wright Surface Treatment
  • Henry Pan of Proto Manufacturing Inc./EPCO
*Schedule and topics are subject to change

(574) 256-5001 or 1-800-832-5653